Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 29, 2011, 4:07 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 29, 2011, 4:40 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 137 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2531 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS52 KCHS 292007
SVRCHS
SCC015-019-292100-
/O.NEW.KCHS.SV.W.0257.110829T2007Z-110829T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF JAMESTOWN TO HAMPTON PLANTATION STATE PARK...MOVING
NORTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HAMPTON PLANTATION STATE PARK...JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7950 3315 8000 3334 7976 3332 7974
3332 7970 3330 7967 3328 7957 3324 7950
3324 7948 3324 7945 3322 7945 3317 7937
TIME...MOT...LOC 2007Z 230DEG 7KT 3318 7983 3320 7946
$$2 follow-up statements
862
WWUS52 KCHS 292022
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT MON AUG 29 2011
SCC015-019-292100-
/O.CON.KCHS.SV.W.0257.000000T0000Z-110829T2100Z/
CHARLESTON SC-BERKELEY SC-
422 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THOMAS CORNER...OR ABOUT 15 MILES NORTHWEST OF
MCCLELLANVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HAMPTON
PLANTATION STATE PARK AND JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3308 7950 3312 7979 3327 7983 3331 7969
3330 7967 3328 7957 3324 7950 3324 7945
3322 7945 3317 7937
TIME...MOT...LOC 2022Z 255DEG 12KT 3318 7969
$$012
WWUS52 KCHS 292040
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT MON AUG 29 2011
SCC015-019-292050-
/O.CAN.KCHS.SV.W.0257.000000T0000Z-110829T2100Z/
CHARLESTON SC-BERKELEY SC-
440 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES HAS BEEN CANCELLED...
AT 437 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. THE
STRONGEST STORMS WILL IMPACT AREAS AROUND AWENDAW AND
MCCLELLANVILLE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3308 7950 3312 7979 3327 7983 3331 7969
3330 7967 3328 7957 3324 7950 3324 7945
3322 7945 3317 7937
TIME...MOT...LOC 2040Z 255DEG 12KT 3320 7962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:27 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 1:27 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT MON AUG 29 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL PERSIST
ACROSS THE REGION THROUGH TONIGHT. A WEAKENING COLD FRONT WILL
GRADUALLY ADVANCE THROUGH THE AREA FROM THE NORTH TUESDAY. HIGH
PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD THROUGH LATE WEEK
BEFORE SHIFTING OFF THE COAST NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MIXING DID NOT PRODUCE EXPECTED SUBTLE DRYING ACROSS SC
COUNTIES...AND DEWPOINTS REMAINED NEAR 80F ACROSS THIS
AREA...ALREADY SUPPORTING HEAT INDICES AROUND 105F. THUS...ISSUED
A HEAT ADVISORY FOR ALL SC COUNTIES EXCEPT ALLENDALE...HAMPTON AND
JASPER UNTIL 6 PM. THUNDERSTORMS COULD PRODUCE LOCALLY COOLER
CONDITIONS EARLIER.
OTHERWISE...EARLY MONDAY AFTERNOON SURFACE MESOANALYSIS CONTINUED
TO DEPICT A SURFACE LOW ACROSS INTERIOR GA...AN ASSOCIATED SURFACE
TROUGH BISECTING THE FORECAST AREA AND A STATIONARY FRONT/DEWPOINT
BOUNDARY CLOSE TO FAR INLAND COUNTIES. BETWEEN THE SURFACE TROUGH
AND THE DEWPOINT BOUNDARY...AN IMPRESSIVE PLUME OF DEWPOINTS IN
THE MID/UPPER 70S REMAIN POOLED ACROSS SC COUNTIES/NORTH OF THE
SAVANNAH RIVER...ALREADY SUPPORTING MLCAPES EXCEEDING 2000 J/KG
PER THE SPC MESOANALYSIS. MEANWHILE...WATER VAPOR IMAGERY/12Z
UPPER AIR DATA PORTRAYED A WELL-DEFINED SHORTWAVE TROUGH UPSTREAM
AND DIGGING INTO THE BASE OF BROAD/LONGWAVE UPPER TROUGH
POSITIONED OVER THE REGION. FORCING/ASCENT AHEAD OF THE SHORTWAVE
WILL COMBINE WITH DESTABILIZATION/LOW LEVEL CONVERGENCE TO SUPPORT
AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS INLAND THIS
AFTERNOON...PERHAPS AS EARLY AS 2-3 PM ACROSS INLAND
COUNTIES/NORTH OF INTERSTATE 16. INCREASING MID LEVEL WINDS/0-6 KM
SHEAR...MLCAPES EXCEEDING 3000 J/KG AND DOWNDRAFT CAPES AROUND
1500 J/KG SUGGEST THE POTENTIAL FOR MULTICELL THUNDERSTORMS WITH
ISOLATED DAMAGING WIND GUSTS. SPC UPGRADED THE AREA TO A SLIGHT
RISK FOR SEVERE...AND FORECASTS HAVE BEEN ADJUSTED ACCORDINGLY.
WHILE THE 12Z KCHS SOUNDING DEPICTS STORM MOVEMENT TOWARD THE
SOUTHEAST AND TOWARD THE COAST...THE INLAND PROGRESSING SEA BREEZE
AND THUNDERSTORM OUTFLOW WILL COMPLICATE THUNDERSTORM PROPAGATION.
THUS...MAINTAINED HIGHEST/CHANCE POPS INLAND...TAPERED TO SLIGHT
CHANCE TOWARD THE SC COAST LATE AFTERNOON AND THIS EVENING.
ALSO OF NOTE SOUTH OF THE SURFACE TROUGH AXIS...SMOKE PRODUCED BY
VARIOUS FIRES OVER SE GA COUNTIES AND SOUTH OF THE ALTAMAHA WAS
SPREADING N/NE INTO THE REGION. SIGNIFICANT VISIBILITY REDUCTION
REMAINS UNLIKELY...BUT AIR QUALITY COULD BE NEGATIVELY IMPACTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ADDED A MENTION OF FOG ALL LAND AREAS OVERNIGHT.
THE MID LEVEL FLOW SHOULD DRIVE REMNANT CONVECTION TOWARD THE
SOUTH CAROLINA COAST THIS EVENING/TONIGHT WITH COASTAL AREAS N OF
BEAUFORT POSSIBLY SEEING SCATTERED TSTMS AT SOME POINT. SOME OF THESE
TSTMS COULD HAVE SOME GOOD WIND POTENTIAL...ESPECIALLY IF SOME
BOWS OR COLD POOLING TAKES SHAPE. WE CONTINUED SLIGHT CHANCE POPS
SE SOUTH CAROLINA TONIGHT TO ACCOUNT FOR THE PASSAGE OF THE SHORT
WAVE ENERGY AND RESIDUAL MID LEVEL INSTABILITY.
A WEAKENING COLD FRONT WILL DROP SOUTH THROUGH THE REGION ON TUESDAY
ALLOWING A SLIGHTLY DRIER HIGH PRESSURE SYSTEM TO BUILD IN FROM THE
NORTH THROUGH THURSDAY. THE BEST LOW-LEVEL MOISTURE AND INSTABILITY
WILL BE CONSTRAINED TO FAR SOUTHEAST GEORGIA SO WE WILL CONTINUE TO
MENTION SLIGHT CHANCE POPS HERE WITH DRY CONDITIONS ELSEWHERE. TEMPS
WILL BE NEAR TO SLIGHTLY ABOVE NORMAL DURING THE PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL SHIFT OFFSHORE WITH A FRONTAL SYSTEM POSSIBLY
MOVING IN FROM THE WEST LATE IN THE WEEKEND OR EARLY NEXT WEEK. POPS
WILL RETURN TO CLIMO VALUES AS LOW-LEVEL MOISTURE INCREASES BUT
TEMPS WILL BE A DEGREE OR TWO ABOVE NORMS.
&&
.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AT KCHS...VFR THROUGH THIS EVENING...ALTHOUGH THUNDERSTORMS COULD
PUSH INTO THE TERMINAL FROM THE W/NW AND COULD PRODUCE GUSTY
WINDS/BRIEF MVFR OR LOWER CONDITIONS LATE THIS AFTERNOON OR THIS
EVENING...WHEN CBS ARE MENTIONED. IN FACT...12Z GUIDANCE SUGGESTS
THAT THE THREAT FOR SHOWERS/THUNDERSTORMS COULD CONTINUE PAST 04Z
AS INDICATED WITHIN 18Z TAFS. THEN...IN THE WAKE OF A COLD FRONT...
IFR OR LOWER CONDITIONS WILL DEVELOP FOR A TIME LATER TONIGHT INTO
TUESDAY MORNING. CBS COULD REDEVELOP TUESDAY...BUT PROBABLY NOT
BEFORE 18Z AND PERHAPS WELL S/W OF THE TERMINAL.
AT KSAV...VFR THROUGH THIS EVENING...ALTHOUGH SMOKE FROM REGIONAL
FIRES COULD PRODUCE PERIODS OF MVFR OR LOWER VISIBILITY JUST ABOUT
ANYTIME. THUNDERSTORMS SHOULD REMAIN N/W OF THE TERMINAL AND OPTED
NOT TO MENTION CBS LATER THIS AFTERNOON INTO TONIGHT...BUT
ORGANIZED THUNDERSTORMS COULD PUSH FARTHER S/E THAN EXPECTED.
THEN...A PERIOD OF IFR CONDITIONS APPEAR LIKELY LATE TONIGHT INTO
EARLY TUESDAY AS A COLD FRONT PUSHES INTO THE REGION. CBS WILL
REDEVELOP TUESDAY...BUT HELD OFF MENTION PRIOR TO 18Z.
EXTENDED AVIATION OUTLOOK...ISOLATED SHOWERS/STORMS POSSIBLE EACH
AFTERNOON. BRIEF MVFR OR LOWER VISIBILITIES POSSIBLE AROUND
DAYBREAK.
&&
.MARINE...
EARLY MONDAY AFTERNOON...THE SEA BREEZE CIRCULATION HAD DEVELOPED
AND WILL PERSIST INTO EARLY EVENING. SEAS WILL REMAIN 2-3 FT MOST
AREAS...PERHAPS AS HIGH AS 4 FT BEYOND 20 NM...THROUGH THIS
AFTERNOON.
A SURFACE TROUGH NEAR THE SAVANNAH RIVER ENTRANCE IS EXPECTED
TO LIFT N TONIGHT IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING
TOWARD THE REGION. THERE COULD BE SUBTLE NOCTURNAL SURGES TONIGHT
AS THE LOW LEVEL JET FEELING THE IMPENDING UPPER ENERGY. LATE
TONIGHT...A COLD FRONT WILL SAG INTO THE NORTHERN SOUTH CAROLINA
WATERS ALLOWING DIRECTIONS TO GO NE AND SPEEDS TO INCREASE INTO
THE 10-15 KT RANGE. CLOSER TO THE SAVANNAH RIVER...SPEEDS GIVEN
THIS SETUP WILL BE FAIRLY LIGHT THROUGH TONIGHT. SEAS 2 TO 4 FT.
A COLD FRONT WILL DROP THROUGH THE WATERS ON TUESDAY WITH HIGH
PRESSURE BUILDING FROM THE NORTH THROUGH FRIDAY. A NORTHEAST
GRADIENT WILL DEVELOP IN THE WAKE OF THE FRONT...INCREASING WINDS
AND SEAS DURING THE PERIOD. HOWEVER...WE ARE STILL FORECASTING
SUB-ADVISORY CONDITIONS. THE SURFACE HIGH WILL SHIFT OFFSHORE AND
ALLOW AN ONSHORE FLOW TO DEVELOP LATE FRIDAY INTO SATURDAY.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS WITH THE MONDAY MORNING HIGH TIDE WERE AT OR JUST A
SHADE BELOW EXPECTED LEVELS. A DEVELOPING ONSHORE FLOW COULD PUSH
WATER LEVELS A BIT HIGHER BY THIS EVENING...AND THE HIGH TIDE
AROUND 9 PM COULD STILL PRODUCE LOW END SHALLOW SALT WATER
FLOODING. HOWEVER...THE PROBABILITY FOR SHALLOW COASTAL FLOODING
REMAINS TOO LOW TO JUSTIFY A COASTAL FLOOD ADVISORY AT THIS TIME.
ASTRONOMICAL FACTORS AND A DEVELOPING ONSHORE FLOW COULD PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE TODAY
THROUGH MIDWEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ043>045-
048>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 29, 12:49 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1249 PM EDT MON AUG 29 2011 AMZ354-374-GAZ114>116-118-137-138-140-301700- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 1249 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>052-301700- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1249 PM EDT MON AUG 29 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH LATE THIS AFTERNOON INTO THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THE TIME FRAME FOR THE POTENTIAL FOR SEVERE WEATHER WILL BE FROM 4 PM TO MIDNIGHT. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR DETERIORATING CONDITIONS. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING. A COASTAL FLOOD ADVISORY COULD BE ISSUED IF NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIMES OF HIGH TIDE THROUGH MID WEEK. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS COULD DEVELOP ON AREA BEACHES TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GAZ117-119-139-141-301700- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1249 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING. A COASTAL FLOOD ADVISORY COULD BE ISSUED IF NECESSARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIMES OF HIGH TIDE THROUGH MID WEEK. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS COULD DEVELOP ON AREA BEACHES TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-SCZ040-042-047-301700- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND JASPER- 1249 PM EDT MON AUG 29 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THE TIME FRAME FOR THE POTENTIAL FOR SEVERE WEATHER WILL BE FROM 3 PM TO 10 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR DETERIORATING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SCZ043>045-301700- INLAND COLLETON-DORCHESTER-INLAND BERKELEY- 1249 PM EDT MON AUG 29 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THE TIME FRAME FOR THE POTENTIAL FOR SEVERE WEATHER WILL BE FROM 3 PM TO 10 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR DETERIORATING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-301700- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1249 PM EDT MON AUG 29 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WIND GUSTS EXCEEDING 50 KNOTS LATE THIS AFTERNOON INTO THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THE TIME FRAME FOR THE POTENTIAL FOR SEVERE WEATHER WILL BE FROM 4 PM TO MIDNIGHT. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION. PREPARE TO MOVE QUICKLY TO SAFE HARBOR IF THUNDERSTORMS APPROACH YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 29, 2:47 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EDT MON AUG 29 2011 SCZ044-045-050-052-291915- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 247 PM EDT MON AUG 29 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NAVAL WEAPONS STATION CHARLESTON TO MIDDLETON PLACE...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...GOOSE CREEK... KNIGHTSVILLE...LADSON...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3297 7987 3286 8022 3304 8028 3314 7993 TIME...MOT...LOC 1847Z 174DEG 5KT 3299 7997 3290 8017
Special weather statement, Aug 29, 3:14 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT MON AUG 29 2011 SCZ044-045-050-052-291945- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 314 PM EDT MON AUG 29 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COTE BAS LANDING TO COOKE CROSSROADS...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...GOOSE CREEK... KNIGHTSVILLE...LADSON...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...SANGAREE AND SUMMERVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3297 7986 3287 8019 3303 8027 3316 7984 TIME...MOT...LOC 1914Z 191DEG 4KT 3303 7993 3292 8018
Local storm report, Aug 29, 3:15 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 NNW MIDDLETON PLACE 32.95N 80.16W
08/29/2011 E0.70 INCH DORCHESTER SC TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL AND ESTIMATED 30 TO 40
KNOT WIND GUST NEAR DORCHESTER ROAD AND LADSON ROAD.
&&
EVENT NUMBER CHS1100923
BDCSpecial weather statement, Aug 29, 3:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT MON AUG 29 2011
SCZ045-050-292030-
CHARLESTON-INLAND BERKELEY-
353 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 430 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CORDESVILLE TO
NEWLAND...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HAMPTON PLANTATION STATE PARK AND JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3307 7961 3315 8000 3334 7976 3332 7974
3332 7970 3330 7965 3330 7963 3328 7961
3328 7957 3324 7950 3324 7948 3320 7941
TIME...MOT...LOC 1953Z 239DEG 7KT 3316 7982 3321 7953The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:09 AM EDT | Dense Fog Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 3 hr |
| Aug 29, 12:37 PM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 3 hr |
| Aug 29, 2:47 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 29, 3:14 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Aug 29, 3:53 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.